Low-dose klonopin taper, psychiatric cocktail, hypersensitivity, irregular reactions, etc.
« on: August 02, 2016, 06:32:20 pm »
Hi there. My family (historically subject to alcoholism, autism, bipolar disorder, clinical depression, you name it) and I have been trying to properly medicate my depression/mood swings/anxiety since I was just a kid.
After a failed diagnostic trial with Lamictal around age 10, I was put on 25mg Zoloft and 0.25mg Klonopin in middle school: this combination successfully got me through the following 5-6 years. I essentially cold-turkeyed the low dose of Klonopin upon exiting highschool and didn’t notice any effects. Switched from Zoloft to Prozac, which aggravated my mood swings and prompted a switch to Viibryd after a couple months. Varying degrees of depression/hypomania/crippling depression throughout. Had an odd reaction to Viibryd, and was put back on 0.25mg of Klonopin twice daily by my long-time psychiatrist to ease the SSRI withdrawal.
Things worsened rapidly, and after two consecutive, incredibly irrational trials on Lithium and then Seroquel (taking Klonopin and hydroxyzine throughout to ease the insanity of my symptoms) made the decision to get off medication completely and take the naturopathic route. This is after years of treating my chemically frustrated brain medically, mind you.
Started my Klonopin taper with 0.25mg in the morning and then 0.125mg at night. Been at this for about two weeks. My supplements are 5-MTHF (I have the homozygous mutation), GABA, vitamins B & D, and omega-3s. Haven’t noticed their effects, or lack thereof. My withdrawal symptoms include fatigue, confusion, dizziness, blurred vision, general cognitive impairment, body aches, and most importantly, anxiety & panic attacks. I read a little bit about hitting “tolerance” but am otherwise entirely blindsided by my neural reaction to the tapering. I’ve found myself literally cowering in fear half the time. I’m positively hungry to be back on an SSRI, because the past month has been something out of a horror film. For someone who is normally very aware/reflective/fluent, the mental fog that I’ve been subject to feels like paralysis. I am terrified. To make things worse, I’m at a critical nexus in my academic career and am paranoid about sabotaging my progress, capacity, future, etc. because I’ve only just realized how serious my Klonopin withdrawal is. My mental faculties are INCREDIBLY limited, and for someone who’s identified as an scholar since childhood, it’s tearing me apart. Rereading this uncoordinated, poorly written post is almost comedic considering my career as a university academic and publishing success.
All of my previous medications have been tiny doses because of my extreme sensitivity. xxx I have very few resources and am in urgent need of advice, information, and support. Currently, I’m supposed to travel overseas in two days and am wondering if it’s safe to get back on an SSRI to ease my symptomatic (& figurative) paralysis. Please, please, please help.